Alert archive / Illinois / Gale Warnings in 2011

Gale Warning 91, NWS Chicago, IL

November 19, 2011

NWS Chicago, IL issued this gale warning at Nov 19, 2011, 3:38 AM CST. It took effect at Nov 19, 2011, 3:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2011, 3:38 AM CST (09:38 UTC)
In effect from
Nov 19, 2011, 3:00 PM CST
Expired
Nov 19, 2011, 9:00 PM CST
In force
6 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WHUS73 KLOT 190938
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 AM CST SAT NOV 19 2011


LMZ080-669-671-673-675-777-779-870-872-874-876-878-191745-
/O.NEW.KLOT.GL.W.0091.111119T2100Z-111120T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 AM CST SAT NOV 19 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST
THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35
  KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO
  12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 18 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-191745-
/O.NEW.KLOT.SC.Y.0099.111119T0938Z-111120T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL MIDNIGHT CST 
  TONIGHT.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP
  TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE
  UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 9 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MTF
4 follow-up statements
688 
WHUS73 KLOT 191538
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
938 AM CST SAT NOV 19 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-192345-
/O.CON.KLOT.GL.W.0091.111119T2100Z-111120T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
938 AM CST SAT NOV 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE 
  UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-192345-
/O.CON.KLOT.SC.Y.0099.000000T0000Z-111120T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
938 AM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL MIDNIGHT CST 
  TONIGHT.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES 
  WILL BE UP TO 6 FT. THERE WILL BE OCCASIONAL WAVES UP TO 9 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BMD
877 
WHUS73 KLOT 192100
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
300 PM CST SAT NOV 19 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-200300-
/O.CON.KLOT.GL.W.0091.000000T0000Z-111120T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
300 PM CST SAT NOV 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 9 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 
  KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP 
  TO 9 FT. THERE WILL BE OCCASIONAL WAVES UP TO 14 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-200500-
/O.CON.KLOT.SC.Y.0099.000000T0000Z-111120T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
300 PM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL MIDNIGHT CST 
  TONIGHT.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 30 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES 
  WILL BE UP TO 5 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BMD
839 
WHUS73 KLOT 200222
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
822 PM CST SAT NOV 19 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-200330-
/O.CON.KLOT.GL.W.0091.000000T0000Z-111120T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
822 PM CST SAT NOV 19 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 9 PM CST THIS EVENING.

* DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 
  KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE 
  UP TO 9 FT. THERE WILL BE OCCASIONAL WAVES UP TO 12 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-201030-
/O.EXT.KLOT.SC.Y.0099.000000T0000Z-111120T1200Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
822 PM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 6 AM CST 
  SUNDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 25 KT FROM THE SOUTH. THE HIGHEST SIGNIFICANT WAVES 
  WILL BE UP TO 5 FT. THERE WILL BE OCCASIONAL WAVES UP TO 8 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
649 
WHUS73 KLOT 200311
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
911 PM CST SAT NOV 19 2011

LMZ080-669-671-673-675-777-779-870-872-874-876-878-200415-
/O.EXP.KLOT.GL.W.0091.000000T0000Z-111120T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
911 PM CST SAT NOV 19 2011

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED TO
BELOW GALE FORCE.

$$

LMZ740>745-201115-
/O.CON.KLOT.SC.Y.0099.000000T0000Z-111120T1200Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
911 PM CST SAT NOV 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 6 AM CST 
  SUNDAY.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 
  UP TO 25 KT FROM THE SOUTHWEST. THE HIGHEST SIGNIFICANT WAVES 
  WILL BE UP TO 4 FT. THERE WILL BE OCCASIONAL WAVES UP TO 7 FT.

REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Nov 19, 3:28 AM CST, 10 minutes earlier.

Area forecast discussion, Nov 19, 3:28 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 AM CST SAT NOV 19 2011

.DISCUSSION...

328 AM...LOW PRESSURE OVER EASTERN COLORADO EARLY THIS MORNING
WILL MOVE NORTHEAST TO SOUTHERN WISCONSIN BY THIS EVENING. THE
GRADIENT WILL REMAIN STRONG AS THIS LOW APPROACHES...THOUGH WIND
SPEEDS/GUSTS WILL BE LOWER THAN ON FRIDAY WITH THE HIGHEST GUSTS
IN THE 35 MPH RANGE. WITH THE LARGE HIGH PRESSURE NOW MOVING OFF
THE EAST COAST...GULF MOISTURE IS SPREADING NORTH WITH DEWPOINTS
ALREADY INTO THE LOW/MID 30S ACROSS SOUTHERN MISSOURI/ILLINOIS.
GUIDANCE IN GOOD AGREEMENT WITH DEWPOINTS RISING THROUGH THE 30S
THIS MORNING AND INTO THE MID/UPPER 40S BY THIS EVENING. THUS NOT
EXPECTING ANY FIRE WEATHER CONCERNS WITH MINIMUM RH VALUES 35-40
PERCENT...OR HIGHER.

BKN/OVC DECK OF MID CLOUDS...COMBINED WITH WINDS STAYING UP SOME
HAVE ALLOWED TEMPS TO REMAIN IN THE LOW/MID 40S ACROSS MUCH OF THE
AREA WITH THE EXCEPTION OF NORTHWEST IL WHERE BREAKS IN THE CLOUDS
HAVE ALLOWED TEMPS TO DROP INTO THE 30S. TEMPS MAY STILL FALL IF
CLOUDS BREAK BUT OVERALL...EXPECT TEMPS TO REMAIN MAINLY STEADY
AND CONTINUE TO RISE DURING THE DAY WITH HIGHS LIKELY OCCURRING
LATE THIS AFTERNOON...PERHAPS EVEN IN THE EARLY EVENING AHEAD OF
THE COLD FRONT. DESPITE SKIES BECOMING OVERCAST BY AFTERNOON...
STRONG PUSH OF WARMER/MORE MOIST AIR SHOULD ALLOW TEMPS TO REACH
THE LOWER TO MID 50S...BUT TEMPS WILL TAKE A SHARP DROP INTO THE
30S BEHIND THE COLD FRONT.

AS FOR PRECIP CHANCES...THE BULK OF THE MOISTURE WITH THIS SYSTEM
IS IN THE LOW LEVELS...AT LEAST ACROSS THIS AREA AND DOUBT THERE
WILL BE MUCH MORE THAN A FEW SHOWERS. AND THE DURATION OF ANY
SHOWERS WILL LIKELY BE SHORT AS WELL...A FEW HRS FROM MID/LATE
AFTERNOON INTO MID/LATE EVENING. MANY AREAS MAY END UP STAYING
DRY.

THE COLD FRONT BECOMES STATIONARY OVER THE OHIO VALLEY SUNDAY
NIGHT INTO MONDAY MORNING AND REMAINS NEARLY STATIONARY INTO
TUESDAY. VARIOUS DISTURBANCES ARE EXPECTED TO MOVE ALONG THIS
FRONTAL BOUNDARY WITH SHOWERS LIKELY TO REMAIN ACROSS CENTRAL IL
AND CENTRAL INDIANA...OR PERHAPS EVEN A BIT FURTHER SOUTH. SO HAVE
MAINTAINED A SLIGHT CHANCE OF SHOWERS DURING THIS TIME PERIOD FOR
THE FAR SOUTHERN CWA.

BY MONDAY NIGHT...LOW PRESSURE FORMS OVER THE ARKLATEX REGION AND
QUICKLY LIFTS NORTHEAST ALONG THE FRONTAL BOUNDARY. THE ECMWF
CONTINUES TO BE A LITTLE FURTHER NORTH WITH THIS SYSTEM...WHICH
WOULD RESULT IN A RATHER RAINY TUESDAY ACROSS THE AREA...WHILE THE
GFS IS FURTHER SOUTH BUT WOULD STILL BRING PRECIP INTO SOUTHERN
PARTS OF THE CWA. HAVE MAINTAINED CHANCE POPS DURING THIS TIME.

A LARGE AREA OF HIGH PRESSURE IS THEN EXPECTED TO SPREAD ACROSS
THE AREA WEDNESDAY AND TO THE EAST OF THE AREA BY THANKSGIVING.
APPEARS SOUTHERLY FLOW AND WARMER TEMPERATURES ARE IN STORE FOR
THE END OF NEXT WEEK WITH HIGHS BOTH THURSDAY AND FRIDAY IN THE
50S AND PERHAPS POSSIBLY TAGGING 60. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

*STRONG SOUTHWEST WINDS BETWEEN 1500 TO 2500 FT THIS MORNING WITH
 ASSOCIATED LLWS.

*GUSTY SOUTH SOUTHWEST WINDS TODAY.

*CHANCE OF SHOWERS DURING LATER THIS AFTERNOON INTO EARLY EVE.

*MVFR CIGS TONIGHT.

//DISCUSSION...UPDATED 06Z...

S-SSW WINDS HAVE SETTLED DOWN DURING THE EVENING THOUGH STILL SOME
GUSTS AROUND 20KT. 45-50KT SW WINDS STILL OCCURRING WITHIN 1KM OF
GROUND OVER THE AREA PER ACARS...WSR-88D AND PROFILER DATA. THIS
STRONG LOW LEVEL FLOW TO PERSIST THROUGH THE NIGHT AS A SURFACE
LOW MOVES GRADUALLY E ACROSS THE CENTRAL PLAINS SO WIND SHEAR
GROUPS CONTINUED TO BE INCLUDED FOR OVERNIGHT THROUGH EARLY SAT
MORNING.

LOW PRESSURE CONTINUES TO MOVE ENE ACROSS THE N WOODS INTO
ONTARIO OVERNIGHT WITH A TRAILING COLD DROPPING SE OVER NW
WI...SE MN AND NW IA BEFORE BECOMING STATIONARY WHILE ANOTHER LOW
MOVES FROM THE CENTRAL PLAINS NE TO CENTRAL WI DURING THE DAY SAT
ALLOWING THE FRONT TO DROP FURTHER SE AND EVENTUALLY ACROSS THE
LOCAL AREA SAT EVENING.

THE FRONT BECOMING STATIONARY OVERNIGHT AND EARLY SAT WILL ALLOW
THE RIBBON OF HIGHER DEW POINT AIR FROM TX N TO KS AND NE TO SW IA
TO CONTINUE TO ADVECT ACROSS THE MID MS VALLEY AND OVER THE LOCAL
AREA. AN AREA OF VFR STRATOCU HAS DEVELOPED OVER IA WHERE LOWER
LEVEL MOISTURE CONVERGENCE IS OCCURRING AND EXPECT THESE CLODS TO
EVENTUALLY SPREAD OVER THE LOCAL AREA DURING THE PREDAWN AND EARLY
MORNING HOURS OF SAT.

A LOW AMPLITUDE SHORT WAVE TRACKS ENE FROM THE CENTRAL PLAINS TO
THE UPPER AND MID MS VALLEY WITH THE ASSOCIATED SURFACE LOW
REACHING WI BY 00Z SUN. MODELS SHOWING BEST FORCING PER OMEGA AND
Q VECTOR PROGS TO BE N OF THE LOCAL TERMINALS AND ONLY WEAKER
FORCING ALONG AND A BIT AHEAD OF THE COLD FRONT FURTHER S INTO
NORTHERN IL AND FAR NW IN. THUS...HAVE ONLY PROB30 -SHRA AS ONLY
EXPECT A SMATTERING OF SMALL LIGHT SHOWERS WITH MODEL QPF FIELDS
ONLY SQUEEZING OUT A COUPLE HUNDREDTHS OF AN INCH DURING SAT
AFTERNOON AND EVE.

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* HIGH CONFIDENCE IN WIND TRENDS THROUGH PERIOD. SPORADIC HIGHER
  GUSTS ARE POSSIBLE THROUGH THE EARLY MORNING.

* HIGH CONFIDENCE IN SOUTHWEST WINDS OF AT LEAST 40 KTS WITHIN
  2000 FT OF THE SURFACE THIS MORNING WITH MODERATE CONFIDENCE IN
  TRUE LLWS CRITERIA.

* HIGH CONFIDENCE VFR THROUGH THE DAY TODAY.

* MODERATE CONFIDENCE IN CHANCE FOR SHOWERS AND MVFR LATER THIS
  EVE.

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUN...CHC MVFR CIGS.

MON...VFR.

TUE...VFR. CHC -SHRA.

WED...VFR.

THU...VFR.

TRS/MTF

&&

.MARINE...
246 AM CST

SOUTHWEST WINDS WILL PREVAIL OVER THE NEAR SHORE AND OPEN WATERS OF
LAKE MICHIGAN ONCE AGAIN TODAY WITH LOW PRESSURE APPROACHING FROM
THE CENTRAL PLAINS. THE ATMOSPHERIC PROFILES DO NOT SUPPORT WINDS UP
TO THE MAGNITUDE OF YESTERDAY...HOWEVER THEY WILL BE CONSISTENTLY UP
TO 30 KTS MUCH OF TODAY ACROSS THE SOUTHERN LAKE AND INCREASE SOME
TOWARDS SUNSET. THIS LATE AFTERNOON AND EARLY EVENING INCREASE
WILL BE IN RESPONSE TO THE APPROACH OF THE LOW AND A TIGHTENING
PRESSURE GRADIENT. ATMOSPHERIC MIXING OF GALE FORCED GUSTS TO OR
JUST ABOVE 35 KTS ARE THEN FAVORED ACROSS THE SOUTHERN PART OF THE
LAKE...PARTICULARLY THE SOUTHEAST PART. NEAR SHORE AREAS WILL
ACCORDINGLY EXPERIENCE THEIR HIGHEST WAVES THIS EVENING. THE LOW
IS EXPECTED TO CROSS NEAR THE CENTER OF THE LAKE BETWEEN 8 AND 11
PM...STEERING A COLD FRONT IN BEHIND IT. THE COLD AIR ADVECTION
OVER THE LAKE WILL ENHANCE NORTHWEST WINDS INITIALLY...TO
POTENTIALLY NEAR GALE FORCE ACROSS THE NORTH OVERNIGHT. THESE WILL
GRADUALLY DIMINISH THROUGH THE DAY SUNDAY WITH THE DEPARTURE OF
THE LOW. WHILE THE WEATHER PATTERN REMAINS PROGRESSIVE...A NEAR
72-HOUR BREAK FROM THE ALMOST ROUTINE GALES THIS NOVEMBER IS
SHAPING UP FROM MONDAY THROUGH THE DAY WEDNESDAY. A POTENTIAL
WARM-UP AROUND THE HOLIDAY AND DEEP SOUTHERLY FLOW MAY SUPPORT
GALES DURING THE LATTER HALF OF THE WEEK.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 PM SATURDAY TO 9 PM
     SATURDAY.

&&
Hazardous weather outlook, Nov 18, 5:21 PM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CST FRI NOV 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192330-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
521 PM CST FRI NOV 18 2011 /621 PM EST FRI NOV 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-192330-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
521 PM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALE FORCE WINDS ARE LIKELY ACROSS THE ILLINOIS AND INDIANA
NEARSHORE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY
AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192330-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
521 PM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STORM FORCE WINDS ARE EXPECTED THROUGH EARLY TONIGHT FOR THE
SOUTHERN HALF OF LAKE MICHIGAN...THEN WILL DIMINISH TO GALE FORCE
FOR THE REMAINDER OF THE OVERNIGHT PERIOD. GALE FORCE WINDS ARE
LIKELY OVER THE REMAINDER OF LAKE MICHIGAN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS ARE EXPECTED OVER THE SOUTHERN HALF OF LAKE
MICHIGAN SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 7:03 PM CSTGale WarningLOT117 min
Nov 18, 7:03 PM CSTSmall Craft AdvisoryLOT8 hr
Nov 19, 3:38 AM CSTSmall Craft AdvisoryLOT26 hr

Nearby

Gale Warnings in Illinois, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.